MAUDE Adverse Event Report: AV-TEMECULA-CT HI-TORQUE PILOT GUIDE WIRE

AV-TEMECULA-CT HI-TORQUE PILOT GUIDE WIRE
Catalog Number 1010482-HJ
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Internal file number - (b)(4): during processing of this complaint, attempts were made to obtain complete event, patient and device information.Evaluation summary: visual and dimensional inspections were performed on the returned device.The reported separation was confirmed although the reported difficulty to remove and physical resistance were unable to be confirmed due to the condition of the returned device.The investigation determined the reported difficulties to be related to the patient anatomical conditions.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified chronic total occlusion (cto) mid right coronary artery (rca) and a heavily calcified narrow lesion in the proximal rca.A hi-torque pilot 200 guide wire (gw) was advanced past the proximal rca without resistance, but while crossing the mid rca resistance was felt with no force applied.After crossing the cto, an unspecified balloon was advanced and angioplasty was performed.With the balloon in place, during attempted guide wire exchange, the pilot gw was pulled back, resistance was felt against the cto, and, though no force was applied, the tip separated in the vessel.The tip was successfully snared.The procedure was aborted with plans to treat the target lesion at another time.There was no adverse patient sequela reported.No additional information was provided.

Brand Name
HI-TORQUE PILOT GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6881182
Report Number2024168-2017-07637
Device Sequence Number16314359
Product Code DQX
UDI-Device Identifier08717648073908
UDI-Public08717648073908
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K060449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Catalogue Number1010482-HJ
Device Lot Number6022471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2017
Initial Report FDA Received Date09/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient Weight65